Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 22, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 22, 2021, 4:45 PM EDT for Broward County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 4:45 PM EDT (20:45 UTC)
Expired
Aug 22, 2021, 5:30 PM EDT
In force
45 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Broward County, FL

The radar

The Miami radar (KAMX), 72 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1716 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WWUS82 KMFL 222045
SPSMFL

Special Weather Statement
National Weather Service Miami FL
445 PM EDT Sun Aug 22 2021
 
FLZ066-070-071-222130-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
445 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of east central
Collier, southeastern Hendry and northern Broward Counties through
530 PM EDT...

At 445 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Miccosukee Indian Reservation, or 34 miles west of Pembroke Pines,
moving north at 5 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Miccosukee Indian Reservation, Big Cypress Seminole Reservation,
Miccosukee Service Plaza, Big Cypress National Preserve and West
Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2604 8070 2605 8098 2632 8098 2632 8070
TIME...MOT...LOC 2045Z 159DEG 6KT 2617 8086 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Hadi/BNB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:06 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 22, 3:06 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Miami FL
306 PM EDT Sun Aug 22 2021

...Threat Of Rip Currents East Coast Beaches This Week...
...Drier And Very Warm To Hot Conditions Early To Middle Of This Week...
...Few Strong Storms Possible Late Week...

.SHORT TERM...

This Afternoon through Monday:

Moisture channel imagery Sunday morning reveals high level clouds
across the area in association with upper troughing across the
eastern States. Relatively drier conditions were evident aloft in
association with a deep anticyclone over the Southern Plains and
along the leading edge of a Saharan Air Layer (SAL) located across
the Bahamas. The 22.12z MFL sounding sampled a moist low-level
airmass characterized by a precipitable water value of 1.9 inches.
Modifying the morning sounding suggests steepening lapse rates this
afternoon and evening (to ~6 deg/km in the mid levels) with cool-ish
temperatures aloft and good surface heating. This along with
plentiful surface-based instability suggests a conditional
environment for strong thunderstorms this afternoon. As mentioned
(and as anyone who's been outside this morning can likely attest)
it's plenty humid. So moisture really isn't an issue for
thunderstorm development today. However with no weather feature
presenting itself forcing for ascent will be limited to what we can
achieve from the inland advancing sea breezes this afternoon. So
lift is a bit more iffy. In addition, the drier/dusty air aloft from
the advancing SAL should arrive by this evening as well, which is
another inhibiting factor. So while thunderstorm development is
expected today (primarily for inland areas), coverage may be a bit
less than what one would ordinary expect given the available
moisture and instability. That said, can't rule out a few stronger
storms today within the conditional environment *if* any
taller/stronger updrafts are able to get going. Otherwise heat is
the main story with highs in the 90s and heat index values generally
around 105 degrees expected today.

Similarly for Monday moisture should remain sufficient for afternoon
thunderstorm development but the Saharan Air mass that will be
working into South Florida from the Bahamas will limited the
coverage of the showers and thunderstorms. Temperatures will
remain on the warm side.

.LONG TERM...
(Tuesday into Wednesday)...

The ridge of high pressure will remain over the Western Atlantic
waters extending westward into the Florida Peninsula. This will
continue to allow for the Saharan Air mass to work into South
Florida from the Bahamas and limited the coverage of showers and
thunderstorms across the region. The best coverage will still be
over the interior and west coast metro areas where the sea breezes
collide in the afternoon and early evening hours with 30 to 40
percent while the east coast areas will only see 20 percent POPs.

Temperatures will also be on the very warm to hot side during this
time frame. Highs on Tuesday and Wednesday will be in the lower to
mid 90s over the interior areas with mid to upper 90s over the
interior and west coast metro areas. However, the heat indices
will remain in the lower 100s over the eastern areas to the mid
100s over the interior and west coast metro areas, due to the dew
points being lower than average for this time of year around 70
over the interior areas to lower to mid 70s over the metro areas.
Lows will also be warmer with mid to upper 70s over most areas
except around 80 over the east coast areas.

(Late this week)...
The Saharan Air mass will be moving out of South Florida into the
Gulf of Mexico, as an mid to upper level low (TUTT low) over the
Central Atlantic waters moves westward and into South Florida.
This will allow for an increase in moisture over the region which
in turn will allow for an increase in showers and thunderstorms.
POPs will be in the scattered to numerous range with the highest
POPs over the interior and west coast metro areas due to the
easterly wind flow around the low level high over the Western
Atlantic waters.

The TUTT low will also help to cool the mid level down -8C to -9C
which will allow for some of the thunderstorms to become strong.
At this time, it looks like the primary impacts will be gusty
winds, hail, and frequent lightning strikes.

Highs will also be a little bit cooler due to more shower and
thunderstorm coverage with highs around 90 over the east coast
areas to lower to mid 90s over the interior and west coast areas.
Lows will remain in the 70s except around 80 over the east coast
metro areas.

(This Weekend)...
The TUTT low will be moving westward into the Gulf of Mexico next
weekend, as the low level high remains nearly stationary over the
Western Atlantic waters. This will keep the easterly wind flow in
place over South Florida leading to the typical summer weather
pattern which late night and morning shower and thunderstorm
activity over the eastern areas shifting to the interior and west
coast metro areas in the afternoon and evening hours.

The low range models are starting to show another Saharan Air mass
working into South Florida late next weekend from the east, but
will not make any changes at this time to the forecast and will
continue to monitor the latest model runs on this Saharan Air
through the week.

&&

.AVIATION(18Z TAFS)...

Focus for afternoon SHRA/TSRA should focus generally inland from
the terminals, with the possible exception of KAPF. Onshore winds
around 10-12 kt this afternoon, decreasing to around 5 kt by early
evening. Similar conditions anticipated for Monday.

&&

.MARINE...

Mostly favorable marine conditions should prevail. However,
diurnally driven showers and storms are possible. Locally higher
winds and seas are possible in heavier showers and storms.

&&

.BEACHES...

An onshore wind regime will maintain a rip current threat for the
Atlantic Beaches through most of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            81  92  80  93 /  20  30  10  10
West Kendall     79  93  79  94 /  20  30  10  10
Opa-Locka        79  92  80  93 /  20  30  10  10
Homestead        79  91  81  92 /  20  30  10  10
Fort Lauderdale  81  91  81  92 /  20  30  10  10
N Ft Lauderdale  81  91  81  92 /  20  30  10  10
Pembroke Pines   79  92  80  93 /  20  30  10  10
West Palm Beach  79  92  79  93 /  20  30  10  10
Boca Raton       80  91  79  92 /  20  30  10  10
Naples           78  92  79  94 /  30  40  20  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Monday and Aviation/Marine...BNB
Monday Night through Sunday...SPM

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 22, 4:28 PM EDT, 17 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
428 PM EDT Sun Aug 22 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
230830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
428 PM EDT Sun Aug 22 2021

...A Strong Storm or Two Possible Interior & Gulf Coast...
...Moderate Risk of Rip Currents East Coast Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Isolated to scattered showers and thunderstorms are
possible, mainly over interior South Florida and the Gulf Coast
region this evening. The primary threat is lightning, gusty winds,
small hail, and brief heavy rainfall.

Rip Currents: A moderate rip current risk exists for the east coast
Beaches.

Waterspouts: A few waterspouts are possible over the South Florida
coastal waters.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Isolated to scattered thunderstorms, heat indices in the lower to mid
100s, and rip currents are the main hazards through the upcoming
workweek.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 22, 2:53 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Miami FL
253 PM EDT Sun Aug 22 2021

FLZ066-070-221945-
Hendry FL-Inland Collier County FL-
253 PM EDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of central Collier and
south central Hendry Counties through 345 PM EDT...

At 253 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 10 miles southwest of Hendry Correctional to 8 miles
south of Ave Maria. Movement was northwest at 25 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Hendry Correctional,
Orangetree, Big Corkscrew Island, Miles City, Corkscrew Swamp
Sanctuary, Sunniland and Bunker Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2640 8119 2610 8117 2613 8152 2633 8166
      2640 8166
TIME...MOT...LOC 1853Z 134DEG 20KT 2618 8131 2620 8137 2621 8145

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/BNB
Special weather statement, Aug 22, 3:24 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Miami FL
324 PM EDT Sun Aug 22 2021

FLZ066-070-222015-
Hendry FL-Inland Collier County FL-
324 PM EDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of northwestern Collier
and western Hendry Counties through 415 PM EDT...

At 324 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 6 miles north of Big
Corkscrew Island to near Immokalee. Movement was northwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Immokalee, Felda, Corkscrew Swamp Sanctuary, Keri, Bunker Hill and
Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2642 8166 2642 8156 2658 8157 2667 8157
      2667 8137 2643 8119 2637 8119 2637 8166
TIME...MOT...LOC 1924Z 126DEG 19KT 2645 8152 2645 8138

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/BNB
Local storm report, Aug 22, 3:34 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
334 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TSTM WND GST     1 ENE IMMOKALEE         26.42N 81.42W
08/22/2021  M47 MPH          COLLIER            FL   MESONET

            IMMOKALEE HIGH SCHOOL EARTH NETWORKS SENSOR
            MEASURED 47 MPH.

&&

DH
Special weather statement, Aug 22, 3:36 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Miami FL
336 PM EDT Sun Aug 22 2021

FLZ067-071-222015-
Inland Broward County FL-Inland Palm Beach County FL-
336 PM EDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of north central Broward
and southwestern Palm Beach Counties through 415 PM EDT...

At 336 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 11 miles southwest of Lion Country Safari Park to 7
miles west of Loxahatchee NWR to 12 miles west of Parkland. Movement
was northwest at 5 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Belle Glade, Okeelanta, Holey Land Wildlife Refuge, Belle Glade Camp
and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2673 8054 2657 8084 2628 8069 2627 8035
      2659 8034 2680 8042
TIME...MOT...LOC 1936Z 157DEG 6KT 2657 8047 2647 8046 2634 8045

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/BNB
Special weather statement, Aug 22, 4:03 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
403 PM EDT Sun Aug 22 2021

FLZ067-222045-
Inland Palm Beach County FL-
403 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of central Palm Beach
County through 445 PM EDT...

At 403 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 7 miles
west of Lion Country Safari Park, or 12 miles east of Belle Glade,
moving northwest at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Belle Glade, Lion Country Safari Park and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2682 8030 2658 8032 2663 8064 2688 8057
TIME...MOT...LOC 2003Z 123DEG 10KT 2670 8048

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/BNB
Special weather statement, Aug 22, 4:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
445 PM EDT Sun Aug 22 2021

FLZ066-070-071-222130-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
445 PM EDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of east central
Collier, southeastern Hendry and northern Broward Counties through
530 PM EDT...

At 445 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Miccosukee Indian Reservation, or 34 miles west of Pembroke Pines,
moving north at 5 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miccosukee Indian Reservation, Big Cypress Seminole Reservation,
Miccosukee Service Plaza, Big Cypress National Preserve and West
Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2604 8070 2605 8098 2632 8098 2632 8070
TIME...MOT...LOC 2045Z 159DEG 6KT 2617 8086

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/BNB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:48 PM EDTSpecial Weather StatementMFLCollier42 min
Aug 22, 1:50 PM EDTSpecial Marine WarningMFL40 min
Aug 22, 2:21 PM EDTSpecial Weather StatementMFLCollier39 min
Aug 22, 2:53 PM EDTSpecial Weather StatementMFLCollier52 min
Aug 22, 3:24 PM EDTSpecial Weather StatementMFLHendry51 min
Aug 22, 3:36 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Aug 22, 4:03 PM EDTSpecial Weather StatementMFLPalm Beach42 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.